What are the side affects of coming off Prozac Cold Turkey
I've been on Fluoxetine for about a year now. My wife and I are in the process of filing bankruptcy. We're going to be losing our house and both vehicles in this. I also lost my job in Cleveland in June 2007 and the only job I could get was in Boston. My family did not move with me. A month after starting this job, my wife told me she wanted a divorce. I am in counseling and have been seeing a psychiatrist, who prescribed Fluoxetine. I have put on quite a bit of weight since starting the medication and want to come off because I'm the heaviest I've even been (264). I was 225 last year. Does coming off the medication have any negative side affects?
Well first of all the symptoms will come back, that is the depression you had before. Secondly if you go off it "cold turkey" that is all at once there will be some withdrawal symptoms and the rebound symptoms of depression will be much worse. So in one word don't. Have your psychiatrist change your anti-depressent. I believe Wellbutrin is less likely to cause weight gain but people who have actually taken anti-depressents and are personally familiarly with them can give a more personal explanation. However, no medication decision should be made without consulting a psychiatrist and medication should never be stopped all at once. However for more information on anti-depressents in general from a mood disorders specialist google "Depression Central" which is an extremely helpful website.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.